Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 8, 2015, 5:14 PM CDT for Autauga County, Dallas County, Lowndes County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2015, 5:14 PM CDT (22:14 UTC)
- Expired
- Aug 8, 2015, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Autauga County, AL, Dallas County, AL, Lowndes County, AL
The radar
The Birmingham radar (KBMX), 89 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
897
WUUS54 KBMX 082214
SVRBMX
ALC001-047-085-082300-
/O.NEW.KBMX.SV.W.0148.150808T2214Z-150808T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT SAT AUG 8 2015
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHWESTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
* UNTIL 600 PM CDT
* AT 514 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GARDNER
ISLAND...OR 11 MILES EAST OF SELMONT-WEST SELMONT...MOVING SOUTH AT
15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOSSES...AUTAUGAVILLE...WHITE HALL...BENTON...GARDNER ISLAND...
BURNSVILLE...TYLER...MULBERRY AND ROBERT F. HENRY LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3249 8690 3248 8666 3219 8662 3223 8696
TIME...MOT...LOC 2214Z 010DEG 12KT 3240 8680
HAIL...1.00IN
WIND...60MPH
$$
05/MA2 follow-up statements
558
WWUS54 KBMX 082228
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT SAT AUG 8 2015
ALC001-047-085-082300-
/O.CON.KBMX.SV.W.0148.000000T0000Z-150808T2300Z/
DALLAS AL-LOWNDES AL-AUTAUGA AL-
528 PM CDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL DALLAS...NORTHWESTERN LOWNDES AND SOUTHWESTERN
AUTAUGA COUNTIES...
AT 528 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR 12
MILES NORTHWEST OF MOSSES...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOSSES...AUTAUGAVILLE...WHITE HALL...BENTON...TYLER AND ROBERT F.
HENRY LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3243 8691 3243 8666 3219 8662 3223 8696
TIME...MOT...LOC 2228Z 000DEG 18KT 3232 8680
HAIL...1.00IN
WIND...60MPH
$$
05/MA008
WWUS54 KBMX 082239
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 PM CDT SAT AUG 8 2015
ALC001-047-085-082300-
/O.CON.KBMX.SV.W.0148.000000T0000Z-150808T2300Z/
DALLAS AL-LOWNDES AL-AUTAUGA AL-
539 PM CDT SAT AUG 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EAST CENTRAL DALLAS...NORTHWESTERN LOWNDES AND SOUTHWESTERN
AUTAUGA COUNTIES...
AT 538 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BENTON...OR 11
MILES NORTHWEST OF MOSSES...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MOSSES...WHITE HALL...BENTON...TYLER AND ROBERT F. HENRY LOCK AND
DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3242 8691 3241 8666 3219 8662 3223 8696
TIME...MOT...LOC 2238Z 358DEG 12KT 3230 8681
HAIL...1.00IN
WIND...60MPH
$$
05/MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:42 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 8, 2:42 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 242 PM CDT SAT AUG 8 2015 .DISCUSSION... MEAN MOISTURE IS LIMITED THIS AFTERNOON TO THE SOUTHWESTERN HALF OF THE AREA...AND MENTIONED 15-30 POPS HERE THROUGH 7 PM. MOST OF THE ACTIVITY CLOSER TO THE COAST. A QUASI-STATIONARY FRONT REMAINS OVER CENTRAL ALABAMA WITH SLIGHTLY LESS HEAT IN THE NORTH. MODELS ARE IN GOOD AGREEMENT THAT THE UPPER RIDGE STRENGTHENS AND EXPANDS EASTWARD SUNDAY AND MONDAY. LOW LEVEL THICKNESS VALUES AND 850 TEMPS INCREASE ACCORDINGLY. THEREFORE...TEMPERATURES SHOULD TOP OUT CLOSE TO THE CENTURY MARK WEST BOTH DAYS...A TAD LESS HOT EAST. SURFACE DEW POINTS WILL REMAIN IN THE 70S SUNDAY AND MONDAY...WHICH WILL PUT THE HEAT INDICES INTO THE 105 TO 109 DEGREE RANGE. WENT AHEAD AND EXPANDED THE HEAT ADVISORY INTO MONDAY EVENING. WE WILL MONITOR THIS PERIOD CLOSELY AS A FEW AREAS IN THE WEST WILL APPROACH WARNING CRITERIA OF 110 DEGREES OR GREATER. MODELS CONTINUE THEIR AGREEMENT AS THE SYNOPTIC PATTERN CHANGES SLIGHTLY. AN UPPER DISTURBANCE ROTATES ACROSS THE GREAT LAKES AND BEGINS CARVING OUT AN UPPER TROUGH FOR THE FAR EASTERN CONUS. THIS WILL ALLOW A COLD FRONT TO PUSH THROUGH THE AREA TUESDAY. INSTABILITY IS RATHER HIGH AHEAD IF THIS FRONT BUT WILL HAVE TO WATCH THE INFLUENCES OF THE UPPER RIDGE AND WARMER TEMPS ALOFT. A FEW STRONG STORMS MAY BECOME POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY. DID ADD A THREAT TO THE HWO JUST YET...BUT WILL HAVE TO KEEP AN EYE OUT AS MODELS ARE HINTING AT UPWARD MOTION BUT LIMITED ORGANIZATION. WEDNESDAY THROUGH SATURDAY WILL BE MUCH CLOSER TO NORMAL TEMPERATURES AND LESSER HUMIDITY. THE UPPER TROUGH SHOULD REMAIN IN THE VICINITY AND HAVE EVEN ADDED SMALL POPS AS THE PATTERN MAY EVEN RETROGRADE FURTHER. 75 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH A CU FIELD BETWEEN 3 AND 7K FEET. SCATTERED SHOWERS AND STORMS ARE EXPECTED TO DEVELOP GENERALLY ACROSS SOUTHERN PORTIONS OF THE STATE...WITH LESS COVERAGE ELSEWHERE. DUE TO THE LOWER COVERAGE...HAVE NOT INCLUDED ANY MENTION OF VCTS IN THE TAFS AT THIS TIME. PREVAILING SURFACE WINDS WILL REMAIN LIGHT AND PERHAPS VARIABLE FROM NORTHWEST TO WESTERLY THROUGH THE AFTERNOON. LIGHT MVFR FOG WILL BE POSSIBLE ONCE AGAIN OVERNIGHT TONIGHT...BUT NO MAJOR IMPACTS ARE EXPECTED. 56/GDG && .FIRE WEATHER... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE IN THE AREA ROUGHLY FROM HAMILTON DOWN TO SELMA. VERY HOT CONDITIONS SUNDAY WITH NO RAIN EXPECTED. HUMIDITY VALUE STILL HIGH WITH HEAT ADVISORIES THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 71 96 74 95 73 / 10 10 10 30 30 ANNISTON 72 96 74 95 73 / 10 10 10 30 40 BIRMINGHAM 74 96 77 97 75 / 0 10 0 30 40 TUSCALOOSA 76 99 77 100 75 / 0 10 10 30 30 CALERA 75 97 76 97 75 / 0 10 10 30 40 AUBURN 74 95 76 97 74 / 0 10 10 30 40 MONTGOMERY 76 98 77 99 76 / 0 10 10 30 30 TROY 75 98 76 98 75 / 0 10 10 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 9 PM SUNDAY TO 9 PM CDT MONDAY FOR AUTAUGA- BARBOUR-BIBB-BULLOCK-CHILTON-DALLAS-FAYETTE-GREENE-HALE-LAMAR- LOWNDES-MARENGO-MONTGOMERY-PERRY-PICKENS-PIKE-SUMTER-TUSCALOOSA- WALKER. HEAT ADVISORY FROM NOON SUNDAY TO 9 PM CDT MONDAY FOR COOSA- ELMORE-JEFFERSON-MACON-MARION-RUSSELL-SHELBY-WINSTON. &&
Hazardous weather outlook, Aug 8, 5:41 AM CDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 541 AM CDT SAT AUG 8 2015 ALZ011>015-017>050-091345- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 541 AM CDT SAT AUG 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. THE HEAT AND HUMIDITY WILL LEAD TO MAXIMUM HEAT INDICES OF 105 TO 109 DEGREES THIS AFTERNOON ACROSS SOUTHWEST HALF OF CENTRAL ALABAMA...GENERALLY ALONG AND SOUTH AND WEST OF A JASPER...TO CLANTON...TO EUFAULA LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE HEAT AND HUMIDITY COULD LEAD TO HEAT INDICES NEAR OR ABOVE 105 DEGREES SATURDAY THROUGH TUESDAY ACROSS PORTIONS OF CENTRAL ALABAMA...ESPECIALLY THE SOUTH AND WEST. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 3:13 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CDT SAT AUG 8 2015
ALZ039-082100-
MARENGO AL-
313 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARENGO COUNTY UNTIL 400
PM CDT...
AT 313 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NANAFALIA...OR 13 MILES EAST OF BUTLER...MOVING SOUTHEAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWEET WATER...MYRTLEWOOD...NANAFALIA...DIXONS MILL...MAGNOLIA...
SURGINER...WAYNE...VINELAND...SHAWNEE...MILLER...PUTNAM...HALF
ACRE...NICHOLSVILLE AND CLAYHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3206 8812 3207 8809 3206 8807 3208 8804
3214 8804 3215 8802 3218 8801 3224 8802
3228 8802 3231 8798 3213 8761 3201 8762
3200 8767 3199 8767 3199 8807 3201 8809
3200 8809 3201 8812
TIME...MOT...LOC 2013Z 314DEG 26KT 3211 8799
05/MASpecial weather statement, Aug 8, 3:54 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
354 PM CDT SAT AUG 8 2015
ALZ025-082130-
SHELBY AL-
354 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHELBY COUNTY UNTIL
430 PM CDT...
AT 354 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TANNEHILL IRONWORKS
STATE PARK TO MAYLENE TO SHELBY COUNTY AIRPORT TO NEAR CALERA...AND
MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...HELENA...CALERA...MONTEVALLO...COLUMBIANA...
WILTON...UNIVERSITY OF MONTEVALLO...AMERICAN VILLAGE...MAYLENE...
SHELBY COUNTY AIRPORT...ALABASTER VETERANS PARK...SAGINAW...SADDLE
LAKE FARMS...DOGWOOD...CAMP BRANCH...BOUNDS LAKE AND SILURIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3325 8698 3327 8697 3328 8693 3330 8692
3327 8686 3322 8663 3302 8656 3306 8660
3305 8662 3307 8661 3307 8688 3305 8688
3306 8693 3308 8694 3308 8695 3310 8695
3310 8697 3316 8697 3317 8703 3325 8703
TIME...MOT...LOC 2054Z 354DEG 13KT 3328 8698 3321 8686 3319 8677 3318
8671
05/MASpecial weather statement, Aug 8, 4:11 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT SAT AUG 8 2015
ALZ034-035-082145-
CHILTON AL-BIBB AL-
411 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB AND CENTRAL CHILTON
COUNTIES UNTIL 445 PM CDT...
AT 411 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TANNEHILL IRONWORKS
STATE PARK TO NEAR MAYLENE TO AMERICAN VILLAGE TO NEAR COLUMBIANA...
AND MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CALERA...CLANTON...JEMISON...THORSBY...GAP OF THE MOUNTAIN...CHILTON
COUNTY MOTOR SPORTS PARK...BRIERFIELD IRONWORKS PARK...HIGGINS FERRY
PARK...ASHBY...LAY LAKE DAM...MITCHELL LAKE...LAY LAKE...RANDOLPH...
ISABELLA...I 65 REST AREA...SIX MILE...WAXAHATCHEE CREEK...
CAMPBELL...MARVEL AND MINOOKA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3291 8702 3325 8705 3325 8703 3317 8703
3316 8697 3310 8697 3310 8695 3306 8693
3305 8688 3307 8688 3307 8661 3305 8662
3302 8656 3302 8652 3293 8651 3287 8648
3286 8645 3280 8645 3277 8672
TIME...MOT...LOC 2111Z 345DEG 21KT 3326 8700 3321 8693 3316 8684 3317
8669
05/MASpecial weather statement, Aug 8, 4:47 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 PM CDT SAT AUG 8 2015
ALZ035-082245-
CHILTON AL-
447 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHILTON COUNTY UNTIL 545 PM
CDT...
AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ASHBY TO 6 MILES WEST
OF JEMISON TO NEAR CHILTON COUNTY MOTOR SPORTS PARK TO GAP OF THE
MOUNTAIN...AND MOVING SOUTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLANTON...JEMISON...THORSBY...MAPLESVILLE...BILLINGSLEY...PLECHER...
GAP OF THE MOUNTAIN...CHILTON COUNTY MOTOR SPORTS PARK...POOLES
CROSSROADS...PARNELL...VERBENA...MITCHELL LAKE...LAY LAKE DAM...LAY
LAKE...ISABELLA...I 65 REST AREA...CAMPBELL...MINOOKA PARK...LOMAX
AND COOPER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3266 8700 3284 8700 3284 8688 3298 8688
3306 8681 3300 8653 3297 8652 3293 8651
3287 8647 3284 8646 3282 8646 3281 8644
3275 8641 3271 8641 3271 8671 3266 8672
TIME...MOT...LOC 2147Z 342DEG 26KT 3298 8692 3293 8686 3288 8676 3290
8661
05/MASpecial weather statement, Aug 8, 5:05 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT SAT AUG 8 2015
ALZ041-042-082230-
AUTAUGA AL-LOWNDES AL-
505 PM CDT SAT AUG 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LOWNDES AND SOUTHWESTERN
AUTAUGA COUNTIES UNTIL 530 PM CDT...
AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MULBERRY...OR 14 MILES EAST OF SELMONT-WEST SELMONT...MOVING SOUTH AT
20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOSSES...HAYNEVILLE...AUTAUGAVILLE...WHITE HALL...GORDONVILLE...
LOWNDESBORO...BENTON...BEECHWOOD...MULBERRY...COLLIRENE AND ROBERT F.
HENRY LOCK AND DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3210 8687 3222 8688 3223 8681 3224 8681
3224 8683 3226 8686 3228 8686 3230 8683
3231 8685 3233 8685 3235 8681 3237 8681
3243 8683 3245 8686 3246 8684 3249 8668
3214 8651
TIME...MOT...LOC 2205Z 344DEG 16KT 3240 8676
05/MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:13 PM CDT | Special Weather Statement | BMX | Marengo | 47 min |
| Aug 8, 3:54 PM CDT | Special Weather Statement | BMX | Shelby | 36 min |
| Aug 8, 4:11 PM CDT | Special Weather Statement | BMX | Chilton | 34 min |
| Aug 8, 4:47 PM CDT | Special Weather Statement | BMX | Chilton | 58 min |
| Aug 8, 5:05 PM CDT | Special Weather Statement | BMX | Lowndes | 25 min |
| Aug 8, 5:43 PM CDT | Special Weather Statement | BMX | Autauga | 62 min |
| Aug 8, 5:50 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 55 min |
| Aug 8, 6:15 PM CDT | Special Weather Statement | BMX | Lowndes | 45 min |
| Aug 8, 6:52 PM CDT | Special Weather Statement | BMX | Lowndes | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.